MAUDE Adverse Event Report: SYNTHES HAGENDORF SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC; SCREWDRIVERS

SYNTHES HAGENDORF SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC; SCREWDRIVERS
Catalog Number 03.620.064
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement reported.Date of device damage is not known.Device is an instrument and is not implanted/explanted.Hospital contact telephone: (b)(6).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing site: (b)(4).Manufacturing date: 30.July 2013.The manufacturing documents of both screwdrivers were reviewed and no complaint related issues were found.The visual inspection has shown that the tips of both screwdrivers are in a used condition.The first millimeter of both stardrive tips is stripped, it is assumed that this is the complained fault and therefore the complaint is confirmed for both screwdrivers.The relevant dimension of both devices cannot be verified anymore due to the damage.However, the damage itself is a clear indication that inappropriate handling did lead to this issue.As only the forefront of the stardrive is damaged does show that these screwdrivers were once not fully inserted into a screw recess and by this the force was not distributed onto the complete stardrive surface as designed, which did finally lead to a mechanical overload at the forefront of the stardrive.No product related issue could be detected.Dhr review, no findings.Chu evaluation, no findings.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in the (b)(6) as follows: it was reported two (2) screwdriver shafts were reported to be worn and dull and were removed from service.No patient or surgery involvement.Evaluation of the devices revealed the tips are stripped.This report is for one (1) straight tip screwdriver shaft.This is report 1 of 2 for (b)(4).

Brand Name
SCREWDRIVER SHAFT T25 STRAIGHT TIP/6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6670191
Report Number3003875359-2017-10308
Device Sequence Number19102623
Product Code HXX
UDI-Device Identifier07611819941786
UDI-Public(01)07611819941786(10)8420298
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.620.064
Device Lot Number8420298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Initial Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1